Welcome to Jianyu Chen's Homepage

      Jianyu Chen
      Visiting Assistant Professor
      C236 Wells Hall
      Department of Mathematics
      Michigan State University
      East Lansing, MI 48824
      Email: jychen@math.msu.edu
      Phone: (517) 353-2928
Personal Information

I was born in Fuzhou, China, and got my B.S. in Mathematics at Peking University , Beijing, China in 2007. In 2012, I accomplished my Ph.D. degree in Mathematics at the Pennsylvania State University under the supervision of Professor Yakov Pesin. Right now I am a visiting Assistant Professor in the department of Mathematics at Michigan State University, working with Prof. Huyi Hu.

Research Interests

My research interests lie in dynamical systems and ergodic theory. Currently, I am working on the theory of nonuniform and partial hyperbolicity in smooth dynamical systems, more specifically, in the following aspects:

(a) the "coexistence phenomenon" of zero and nonzero Lyapunov exponents in various smooth systems;

(b) Existence of SRB measures for some nonuniformly or partially hyperbolic systems;

(c) Stochastic properties of some hyperbolic systems, such as decay of correlations, central limit theorem, etc.

I am also interested in fractal geometry and dimension theory in dynamical systems.

Publications and Preprints


1. (With Yakov Pesin) Dimension of non-conformal repellers: a survey (pdf1, pdf2), Nonlinearity 23 (2010), no. 4, R93-R114.

2. On essential coexistence of zero and nonzero Lyapunov exponents (pdf1, pdf2), Discrete Contin. Dyn. Syst. 32 (2012), no. 12, 4149-4170.

3. (With Huyi Hu and Yakov Pesin) A volume preserving flow with essential coexistence of zero and nonzero Lyapunov exponents (pdf1, pdf2), Ergodic Theory Dynam. Systems 33 (2013), no. 6, 1748-1785.

4. (With Huyi Hu and Yakov Pesin) The essential coexistence phenomenon in dynamics (pdf1, pdf2), in special issue "Statistical Properties of Dynamical Systems'', Dynamical Systems, an International Journal, v. 28, 2013.


1. (With Huyi Hu and Yunhua Zhou) The existence of SRB measures for some hyperbolic systems on an open region, Preprint.

2. (With Huyi Hu) Exponential mixing of torus extensions over expanding maps , Submitted to Trans. Amer. Math. Soc.

3. (With Huyi Hu) Exponential mixing of toral extensions over certain hyperbolic skew products , preprint.

4. Statistical properties of Lie group extensions over expanding Young towers , preprint.

Teaching Experiences

Here is my full teaching list.

Some Useful Links

American Mathematical Society, MathSciNet
The Center for Dynamics and Geometry at Pennstate
Encyclopedia of dynamical systems